Higher Vitamin Levels May Worsen Acne, Says Study

Disclaimer: Results are not guaranteed*** and may vary from person to person***.

eHealth_June 26 2015_news_acne and vitaminsNew research suggests that high levels of vitamin B12 in the bloodstream can affect germ activity for some people, increasing their chances of developing acne.

The study, published in this week’s issue of Science Translational Medicine, analyzed what factors make people vulnerable to developing acne. Researchers discovered that vitamin B12 can increase acne in some people by disrupting a type of skin bacteria called Propionibacterium.

Researchers analyzed 10 people who had clear skin and who were given vitamin B12 supplements. The additional vitamin supplementation affected how genes in skin bacteria processed the vitamins. After taking the extra vitamin B12, only one out of the 10 people broke out in acne, which means that more evidence is needed to prove the correlation.

It’s still unclear how many people share a sensitivity to vitamin B12 since only one of the study participants reacted to the vitamin B12. Researchers are also looking into how bacteria on the skin contribute to acne. For example, the bacteria P. acnes is believed to contribute to acne, but there are many people who have P. acnes and don’t suffer from acne.

Researchers are not recommending that people stop taking vitamin B12. According to the Centers for Disease Control and Prevention (CDC), a vitamin B12 deficiency can lead to serious health issues, including digestive problems, vision problems, anemia, and damage to the body and the brain.

Sources for Today’s Article:
“Acne may be worse with high vitamin levels,” CBC.ca, June 25, 2015; http://www.cbc.ca/news/health/acne-may-be-worse-with-high-vitamin-levels-1.3126685.

The Doctors Health Press e-Bulletin

Sign Up for the Latest Health News and Tips

Need more information, click here

Yes, I’m opting in for the FREE Doctors Health Press e-Bulletin:
Tags: , , ,